Not hungry because of new medicine

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lady1119
New Member


Date Joined Jul 2010
Total Posts : 3
   Posted 7/30/2010 10:49 AM (GMT -7)   
I am wondering if anyone is having issues with their medication making them not hungry? I have dealt with certain medications making me want to eat everything in site but since starting the Zanaflex that I am taking, I not only don't want to eat all day, I really can't. Then about 9:00 P.M. I all of a sudden get really hungry and eat a ton.

Any suggestions on how to get over this and start eating normally again? I have tried smoothies and foods like that as well and I just can't get anything to go down. I am drinking plenty of water and lots of decaf tea.

I'm know that eating like this isn't good and will eventually start making me gain back weight.
Thanks for any suggestions!!

sotiredoffibro
Veteran Member


Date Joined May 2010
Total Posts : 1556
   Posted 7/30/2010 12:01 PM (GMT -7)   
I guess my question is are you taking this in the morning or at night. If you are taking it in the morning you might want to switch to taking it before bed time so that by morning you will be able to eat. Or if you take it at night maybe switch it to mornings. I hope this helps.
Gentle Hugs
Shirley
DX: Fibro, Gerds, COPD, Osteoarthritis, Osteoporosis, High Blood Pressure, and Depression.
When I get where Im going dont cry for me down here. (Brad Paisley & Dolly Parton)

Lady1119
New Member


Date Joined Jul 2010
Total Posts : 3
   Posted 7/30/2010 12:08 PM (GMT -7)   
I have to take it every 6 hours so the medication isn't wearing off and making me hungry. I guess I should have mentioned that, sorry. That is what has me so confused. The only thing I can think of is that by the time the evening gets here, I am so hungry that my body is finally allowing me to get hungry and eat. I am actually going to the doctor tomorrow morning as I know this can't go in for much longer....it is making me feel terrible!!

sotiredoffibro
Veteran Member


Date Joined May 2010
Total Posts : 1556
   Posted 7/30/2010 1:45 PM (GMT -7)   
Hopefully the doctor can either switch to a different med or maybe cut it down to once a day. I will be praying that you get relief.
Gentle Hugs
Shirley
DX: Fibro, Gerds, COPD, Osteoarthritis, Osteoporosis, High Blood Pressure, and Depression.
When I get where Im going dont cry for me down here. (Brad Paisley & Dolly Parton)

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 7/30/2010 1:59 PM (GMT -7)   
Eat like a half a sandwhich with taking it. IF you do small quanities, it should help. I had the same problem, but from ritalin. When I became diabetic, I had to learn to force feed myself. I found it easier to drink, so I would drink those yoplait (the yogurt drinks) and a piece of toast for breakfast. A couple hours later I'd eat a banana. I didn't eat much, but I learned how to eat just something every few hours. Now that I can't do dairy I miss my yogurt drinks lol. I do things like a boiled egg and a piece of toast with a glass of juice or peanut butter and toast with juice. The juice is healthy, for real. I drink V8 and the V8 Fusions. If you do a piece of toast, try a fusion of v8. It gives you a serving of veggies and fruit.
 
Smurfy Shadow/Desirèe 
DX: Wegener's Disease, Migraines, Diabetese Type II, PCOS, Lactose Intolerant, Benign Heart Murmer, Depression, Asthma, Asperger's Syndrome, Necrotizing Gramultous Inflamation in eye, A.D.D., Acid Reflux, Tumor Behind the Eye, Carpal Tunnel, Fibromyolgia, Clasterphobic, Arthritis, Anxiety
Medications:  Tri Nessa, Percocet, Metformin, Prednisone, Cingulair, Albuterol, Pro-Air, Morphine, Rolaids, Zofran, Compuzeen, Refresh Plus Eye Drops, Percocet, Immuran, Alvesco, Allerga, Gabapentin, Visteral  PRN: Epi-Pen, Albuterol Nebulizer, Benedryl Undergoing Chemotherapy Taking Lorazepam (Ativan) For MRIs and Anxiety, Surpressed Immune Sytem

MsBunky
Veteran Member


Date Joined Jan 2010
Total Posts : 1097
   Posted 7/31/2010 5:22 PM (GMT -7)   
Hi Lady,

I have been experiencing the same thing, but probably from 2 different drugs I'm on that both have loss of appetite as a side effect. I take all of my pills 2x a day - so generally at 5:30am and 5:30pm. I try to go back to sleep after the morning pill, but either way, I can go for hours after taking my meds without even a hint of hunger. I've lost about 35lbs since last year (which I really needed to lose), so at 5'2", I'm currently at 145lbs, with 15 left to lose.

Realizing I would have to force myself to eat, I've made it a practice to eat a bowl of yogurt with Flax and Pumpkin Seed granola on top when I take the morning meds. At least that way, if I don't eat anything else until dinner, I've made sure I've gotten something healthy into my body to start with. My husband tries to tempt me with all sorts of good stuff, but just looking at food makes me feel nauseous. I do take a multi-vitamin, just to be safe but its just so hard to eat when you have absolutely no interest or hunger or desire.

Just try to nibble on healthy stuff throughout the day if you can't eat a full meal. Make sure your choices are healthy...a handful of almonds, yogurt is good, lean protein like turkey in a sandwich...there's lots of good choices.

I hope you start feeling better soon...hang in there...you can do it!!

hugs,
Pam
Conditions: Fibromyalgia, Severe Myofascial Pain, Chronic Pelvic Pain (with permanent muscle damage), Femoroacetabular Impingement (CAM and Pincer), Reynauds, IBS, Surgical Adhesions, Ophthalmic Migraines, Severe Hot Flashes (both Surgical Menopause and medication related), plus physically unable to vomit due to the Nissen, and I have extremely tiny veins with a lot of scar tissue...a joy when it comes to having to give blood or get an IV started

Surgeries: Appendix, Uterus, Nissen Fundoplication for GERD, Left Ovary, Gallbladder, Right Ovary, TVT

Medications: Oxycontin, Cesamet, Tramacet, Cymbalta, Flexeril and Clonidine plus Laxaday, Vitamin D and a Multi-Vitamin daily

Acheybody
Forum Moderator


Date Joined Nov 2008
Total Posts : 5929
   Posted 7/31/2010 9:20 PM (GMT -7)   
Lady,

Don't know if I can shed any light on your problem or not...I have a similar eating dilemma, but in my case I'm trying to deal with chronic constipation and what I've been told is IBS. So, I'm (mostly) following a diet that I read about on the IBS forum here: always eating soluble fiber first and with anything else. It actually seems to be calming my bowels down somewhat. If I truly listen to my body and don't push more on it than it wants, I'm eating very little - and that is a worry, because I'm already a little thin and don't want to get any thinner (don't look good, though - kind of like a bag of bones!) I snack often during the day, but have only really small meals, or I feel sick and bloated.

I know the meds I'm on can all slow your system down, so I'm also trying to wean myself slowly off of them...but that's not easy to do with Fibro.

Sometimes I think this is payback for all my pigging out when I was young and had a cast-iron stomach!!)

Debbie
This too shall pass...

.....fibromyalgia, hearing loss, elevated liver enzymes, skin grafting (back), arthritis, scoliosis, lumbar disc damage, sciatica, IBS, migraines, tachycardia, cancer surgeries (face).......I take Nortriptyline & Clonopin daily, and Darvocet as needed
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 3:07 PM (GMT -7)
There are a total of 2,734,926 posts in 301,259 threads.
View Active Threads


Who's Online
This forum has 151366 registered members. Please welcome our newest member, Thankuall.
425 Guest(s), 18 Registered Member(s) are currently online.  Details
Thankuall, abb, countess18, Gemlin, dismissed, Girlie, getting by, wpack3, Mad Martha, Dmc695, BKelly, tallguy, ks1905, joavila92, Ariel Smith, sam12, julymorning, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer